Rocky Mountain Journal of Mathematics

The Structure and Evolution of Competition-Organized Ecological Communities

Robert McKelvey and Joseph Apaloo

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 25, Number 1 (1995), 417-436.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


McKelvey, Robert; Apaloo, Joseph. The Structure and Evolution of Competition-Organized Ecological Communities. Rocky Mountain J. Math. 25 (1995), no. 1, 417--436. doi:10.1216/rmjm/1181072292.

Export citation


  • P.A. Abrams, Character displacement and niche shift analysed using consumer-resource models of competition, Theoret. Population Biol. 29 (1986), 107-160.
  • J.S. Brown and T.L. Vincent, Coevolution as an evolutionary game, Evolution 41 (1987), 66-79.
  • J. Diamond and T.J. Case, Community ecology, Harper and Rowe, New York, 1986.
  • A. Hastings, An evolutionary optimization principle, J. Theoret. Biol. 75 (1978), 519-525.
  • L. Lawlor and J.M. Smith, The coevolution and stability of competing species, The American Naturalist 110 (1976), 79-99.
  • R. McKelvey, Analysing the harvesting game, or Why are there so many kinds of fishing vessels in the fleet?, in Dynamics of complex interconnected biological systems (T.L. Vincent, et al., eds.), Birkhauser, Boston, 1990.
  • J. Reed and N.C. Stenseth, On evolutionarily stable strategies, J. Theoret. Biol. 108 (1984), 491-508.
  • J. Roughgarden, Theory of population genetics and evolutionary ecology, MacMillan Publishing Co., New York, 1979.
  • --------, Community coevolution: a comment, Evolution 41 (1987), 1130-1134.
  • J.M. Smith, Evolution and the theory of games, Cambridge University Press, Cambridge, 1982.
  • J.J. Stoker, Differential geometry, John Wiley and Sons, New York, 1969.
  • M. Taper and T.J. Case, Quantitative genetic models for the evolution of character displacement, Ecology 66 (1985), 355-371.
  • E.O. Wilson (ed.), Biodiversity, National Academy Press, Washington, 1988.